Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 1, 2016, 10:59 PM CDT for Garfield County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 10:59 PM CDT (03:59 UTC)
- Expired
- Aug 1, 2016, 11:30 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
County Garfield County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3653 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 16.5
The text
As transmitted.
371
WWUS83 KLBF 020359
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT MON AUG 1 2016
NEZ028-029-020430-
GARFIELD NE-WHEELER NE-
1059 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND SOUTHERN
GARFIELD COUNTIES UNTIL 1130 PM CDT...
AT 1056 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR BURWELL TO NEAR ERICSON. MOVEMENT
WAS SOUTHEAST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS. 1/2 TO 2 INCHES OF RAINFALL IS EXPECTED AND THIS COULD
PRODUCE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
BURWELL...BARTLETT...ERICSON...GABLES...
PIBEL LAKE STATE RECREATION AREA AND DEVERRE.
THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 132 AND 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4174 9874 4175 9921 4194 9919 4194 9858
4174 9844
TIME...MOT...LOC 0356Z 311DEG 5KT 4180 9916 4178 9860
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:41 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 6:41 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 641 PM CDT MON AUG 1 2016 .SHORT TERM...(This evening through Tuesday) Issued at 330 PM CDT Mon Aug 1 2016 Showers and thunderstorms are already developing across central Nebraska. These showers are expected to continue developing north and south and strengthen in intensity as the afternoon progresses. The showers will be associated with a weak cold front draped across central Nebraska. As this front pushes eastward, the shower activity will also progress to the east. This will be a slow process allowing plenty of time for thunderstorms to develop across the southeast portion of the forecast area where instability is higher. While severe potential is expected to be low, an isolated stronger storm could be possible especially across our extreme southeast counties (south of an Oneill to North Platte line). Large hail and strong winds would be the main threat with these storms. Clouds and rain across the southeast will keep overnight lows in the upper 60s, the exception being across Sheridan and western Cherry counties where clouds will clear out and lows could drop into the low 60s. Showers and storms will push south and east of the area by 10 to 12Z Tuesday. Surface high pressure then builds southward into Nebraska, resulting in drier conditions across the region through the remainder of Tuesday. Highs rebound into the upper 80s for most locations. Highs along and south of the I-80 corridor will be slightly warmer in the low 90s. .LONG TERM...(Tuesday night through Monday) Issued at 330 PM CDT Mon Aug 1 2016 Monsoonal moisture will be in place across the Desert Southwest. This moisture, along with Gulf moisture will bring increasing chances for showers and thunderstorms, especially by this weekend. Dry conditions are forecast Tuesday night through Wednesday morning. Kept a slight chance across the far northwest Wednesday afternoon near a prefrontal trough. Then, Wednesday night, a cold front will move through most of the forecast area. This will bring at least a slight chance for all except the southeastern areas, which will remain ahead of the cold front. On Thursday, kept at least a slight chance for showers and thunderstorms behind the cold front. Chance pops across the south Thursday night as the front begins to stall out across northern Kansas. Monsoonal moisture, along with weak disturbances will rotate clockwise around the upper ridge center across Texas into the mid Mississippi Valley. This type of synoptic pattern will persist through the weekend, with the best chances for storms, into the likely category, arriving Friday night. Temperatures will reach the mid 90s Wednesday, the mid 80s Thursday, to 75-80 degrees for both Friday and Saturday. On Sunday and Monday, a warmup to the low and mid 80s, as the cooler temperatures move east into the Great Lakes Region. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 641 PM CDT Mon Aug 1 2016 Thunderstorms will be possible in the vicinity of the KLBF terminal through 03z this evening with clear skies thereafter. For Tuesday, expect scattered cigs of 15000 to 20000 ft agl. For the KVTN terminal, skies will be mostly clear over the next 24 hours. There is a threat for patchy fog toward daybreak Tuesday morning with visbys as low as 3sm possible. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Aug 1, 3:55 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON AUG 1 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-022100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT MON AUG 1 2016 /255 PM MDT MON AUG 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF AN OGALLALA TO ONEILL LINE. WIDESPREAD SEVERE POTENTIAL IS LOW, HOWEVER, AN ISOLATED SEVERE STORM IS POSSIBLE. DAMAGING WIND GUSTS AND SMALL HAIL ARE THE MAIN THREAT. CHANCES FOR THUNDERSTORMS DIMINISH AFTER MIDNIGHT. WARM TEMPERATURES AND HUMID CONDITIONS ACROSS MAINLY THE EASTERN PANHANDLE WILL CONTINUE THROUGH EARLY EVENING. HEAT INDEXES ACROSS THIS REGION WILL RISE INTO THE UPPER 90S THROUGH EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY THROUGH SUNDAY. THE RISK FOR SEVERE WEATHER APPEARS LOW AT THIS TIME...HOWEVER...AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE. WEDNESDAY...HOT TEMPERATURES AND HUMID CONDITIONS WILL COMBINE AGAIN TO PRODUCE HEAT INDEX VALUES BETWEEN 95 AND 100 PERCENT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Aug 1, 8:21 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM MDT MON AUG 1 2016
NEZ094-020200-
WESTERN CHERRY NE-
721 PM MDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY COUNTY UNTIL
800 PM MDT...
AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28
MILES SOUTHEAST OF GORDON...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGAN LAKE.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 189 AND 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4243 10170 4224 10203 4231 10204 4244 10204
4245 10207 4251 10207 4257 10182
TIME...MOT...LOC 0121Z 064DEG 9KT 4244 10193
BUTTLERSpecial weather statement, Aug 1, 9:00 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 900 PM CDT MON AUG 1 2016 NEZ028-020230- GARFIELD NE- 900 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 930 PM CDT... AT 859 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF CALAMUS RESERVOIR STATE RECREATION AREA TO NEAR BURWELL. MOVEMENT WAS NORTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BURWELL...DEVERRE AND GABLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4208 9877 4181 9883 4176 9919 4198 9920 TIME...MOT...LOC 0159Z 239DEG 24KT 4194 9901 4184 9914 CDC
Special weather statement, Aug 1, 9:25 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT MON AUG 1 2016
NEZ028-020300-
GARFIELD NE-
925 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD AND SOUTHWESTERN
HOLT COUNTIES UNTIL 1000 PM CDT...
AT 925 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES SOUTHWEST OF AMELIA TO 10 MILES
NORTHEAST OF FORT HARTSUFF STATE PARK. MOVEMENT WAS NORTHEAST AT 15
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GABLES AND SUNFISH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4181 9899 4204 9921 4209 9905 4209 9878
4183 9878
TIME...MOT...LOC 0225Z 239DEG 16KT 4205 9907 4186 9891
CDCSpecial weather statement, Aug 1, 9:54 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT MON AUG 1 2016
NEZ028-029-020330-
GARFIELD NE-WHEELER NE-
954 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...EASTERN
GARFIELD AND SOUTHERN HOLT COUNTIES UNTIL 1030 PM CDT...
AT 954 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES SOUTH OF AMELIA TO NEAR ERICSON.
MOVEMENT WAS EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ERICSON...GABLES AND SUNFISH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4175 9890 4204 9913 4209 9900 4209 9870
4176 9865
TIME...MOT...LOC 0254Z 268DEG 9KT 4207 9897 4181 9878
CDCSpecial weather statement, Aug 1, 10:28 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT MON AUG 1 2016
NEZ028-029-020400-
GARFIELD NE-WHEELER NE-
1028 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
GARFIELD COUNTIES UNTIL 1100 PM CDT...
AT 1027 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF FORT HARTSUFF
STATE PARK TO NEAR ERICSON. MOVEMENT WAS SOUTHEAST AT 10 MPH.
1/2 TO 1 AND 1/2 INCHES OF RAINFALL AND WIND GUSTS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BARTLETT...ERICSON...GABLES AND PIBEL LAKE STATE RECREATION AREA.
THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 132 AND 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4174 9874 4176 9903 4195 9894 4194 9835
4174 9829
TIME...MOT...LOC 0327Z 293DEG 10KT 4187 9891 4174 9862
CDCSpecial weather statement, Aug 1, 10:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT MON AUG 1 2016
NEZ028-029-020430-
GARFIELD NE-WHEELER NE-
1059 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND SOUTHERN
GARFIELD COUNTIES UNTIL 1130 PM CDT...
AT 1056 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR BURWELL TO NEAR ERICSON. MOVEMENT
WAS SOUTHEAST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS. 1/2 TO 2 INCHES OF RAINFALL IS EXPECTED AND THIS COULD
PRODUCE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
BURWELL...BARTLETT...ERICSON...GABLES...
PIBEL LAKE STATE RECREATION AREA AND DEVERRE.
THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 132 AND 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4174 9874 4175 9921 4194 9919 4194 9858
4174 9844
TIME...MOT...LOC 0356Z 311DEG 5KT 4180 9916 4178 9860
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:15 PM CDT | Special Weather Statement | LBF | Gosper | 45 min |
| Aug 1, 8:21 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 1, 9:00 PM CDT | Special Weather Statement | LBF | Garfield | 30 min |
| Aug 1, 9:25 PM CDT | Special Weather Statement | LBF | Garfield | 35 min |
| Aug 1, 9:54 PM CDT | Special Weather Statement | LBF | Garfield | 36 min |
| Aug 1, 10:28 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 32 min |
| Aug 1, 11:25 PM CDT | Special Weather Statement | LBF | Wheeler | 35 min |
| Aug 1, 11:43 PM CDT | Areal Flood Advisory | LBF | Garfield, Wheeler | 3 hr |
| Aug 2, 2:38 AM CDT | Areal Flood Advisory | LBF | Holt, Wheeler | 5 hr |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.